MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611001
Medical Device Problem Codes Break (1069); Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Problem reported: t2-l3 open fusion procedure.Two issues identified during the case: 1.There are small cracks on the leds on the portion of the handgrip closest to the tool interface.2.The camera doesn't have enough articulation so it makes it difficult to navigate during surgery.When placing the thoracic pedicle, the robot was going to hit the patient¿s head.Surgeon intervened and stopped the robot.Surgeon attempted to manually manipulate the robot arm out of the way but it would return back to the original spot near the patient.Case was completed nav only.What step were they on when this issue occurred? throughout.Was this a robotic or navigation only procedure? robotic.Troubleshooting: none.Patient involvement? yes.Were there reports of injuries, medical intervention or prolonged hospitalization? no.Are patient treatments delayed or cancelled? no.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: investigation summary: according to the information received, the issue with the following product: 451611001 (b)(6).Problem reported: t2-l3 open fusion procedure.Two issues identified during the case: 1.There are small cracks on the leds on the portion of the handgrip closest to the tool interface.2.The camera doesn't have enough articulation so it makes it difficult to navigate during surgery.Investigation summary: issue 1: there are small cracks on the leds on the portion of the handgrip closest to the tool interface.Issue 2: the camera doesn't have enough articulation so it makes it difficult to navigate during surgery.Investigation results under velys camera station pi-17589173285209270.Issue 1: the velys spine r&d hardware team conducted an investigation into the allegation of deformation of the protective glass part on the distal cone of the handgrip component, which make up the led light trackers.The investigation confirmed the allegation of atypical appearance of the protective glass on the led lights through review of pictures shared and follow-up with the field service engineer.The investigation shows that the cause for this abnormal appearance came from manufacturing.The final appearance of each protective glass is currently not inspected, in manufacturing.However, based on the investigation findings, no subsequent impact were found other than cosmetic, and the handgrip was found to be functional and accurate as expected.Non-conformance was opened to document complete supplier investigation, corrections and risk assessment for the manufacturing cause.No defects were found with the software.The user indicated no harm to patient.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Root cause: based on the review of picture, measurement of part lots, and manufacturing controls, root cause is traced to manufacturing.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Review of the device history record(s) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS ROBOTIC-ASSIST STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
elba bello
chemin-blanc 38
le locle 
SZ  
9083863534
MDR Report Key23294186
Report Number1526439-2025-01307
Device Sequence Number14668401
Product Code OLO
UDI-Device Identifier10705034646008
UDI-Public(01)10705034646008
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer10/27/2025
11/19/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/30/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELYS CAMERA STATION.; VELYS NAVIGATION STATION.
Patient SexUnknown